Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 7, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Mar 29, 2009, 4:04 PM CDT for 10 counties in Texas. It took effect at Mar 30, 2009, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2009, 4:04 PM CDT (21:04 UTC)
- In effect from
- Mar 30, 2009, 10:00 AM CDT
- Expired
- Mar 30, 2009, 3:39 PM CDT
- In force
- 6 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 416 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 292104 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 404 PM CDT SUN MAR 29 2009 TXZ011>020-300515- /O.NEW.KAMA.WI.Y.0007.090330T1800Z-090331T0200Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 404 PM CDT SUN MAR 29 2009 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR THE SOUTHERN TEXAS PANHANDLE. A STRONG PRESSURE GRADIENT WILL EXIST TOMORROW ACROSS THE SOUTHERN TEXAS PANHANDLE DUE TO A SURFACE TROUGH OF LOW PRESSURE MOVING OUT OF EASTERN COLORADO AND NEW MEXICO. THIS WILL CREATE STRONG WESTERLY TO WEST NORTHWESTERLY WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS THE SOUTHERN TEXAS PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TAB
5 follow-up statements
000 WWUS74 KAMA 300502 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1202 AM CDT MON MAR 30 2009 TXZ011>020-301400- /O.CON.KAMA.WI.Y.0007.090330T1800Z-090331T0200Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1202 AM CDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE. STRONG WEST TO NORTHWEST WINDS ARE EXPECTED THIS AFTERNOON ACROSS THE SOUTHERN TEXAS PANHANDLE. WIND SPEEDS WILL INCREASE TO 30 TO 35 MPH...WITH GUSTS APPROACHING 50 MPH AT TIMES...DURING THE AFTERNOON HOURS WITH THE PASSAGE OF A PACIFIC COLD FRONT. WINDS WILL BEGIN TO SUBSIDE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
000 WWUS74 KAMA 300846 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 346 AM CDT MON MAR 30 2009 TXZ011>020-301700- /O.EXT.KAMA.WI.Y.0007.090330T1500Z-090331T0200Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 346 AM CDT MON MAR 30 2009 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE. STRONG SOUTHWEST WINDS ARE EXPECTED LATE THIS MORNING ACROSS THE SOUTHERN TEXAS PANHANDLE. WINDS WILL SHIFT TO NORTHWESTERLY AND INCREASE TO 30 TO 40 MPH...WITH GUSTS AS HIGH AS 50 MPH...THIS AFTERNOON AS A COLD FRONT PUSHES THROUGH THE REGION. WINDS WILL BEGIN TO SUBSIDE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SJOHNSON
000 WWUS74 KAMA 300908 CCA NPWAMA URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 407 AM CDT MON MAR 30 2009 TXZ011>020-301730- /O.COR.KAMA.WI.Y.0007.090330T1500Z-090331T0200Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 407 AM CDT MON MAR 30 2009 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE. STRONG SOUTHWEST WINDS ARE EXPECTED LATE THIS MORNING ACROSS THE SOUTHERN TEXAS PANHANDLE. WINDS WILL SHIFT TO NORTHWESTERLY AND INCREASE TO 30 TO 35 MPH...WITH GUSTS AS HIGH AS 50 MPH...THIS AFTERNOON AS A COLD FRONT PUSHES THROUGH THE REGION. WINDS WILL BEGIN TO SUBSIDE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SJOHNSON
000 WWUS74 KAMA 301558 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1058 AM CDT MON MAR 30 2009 TXZ011>020-310000- /O.CON.KAMA.WI.Y.0007.000000T0000Z-090331T0200Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1058 AM CDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. STRONG SOUTHWEST WINDS ARE EXPECTED LATE THIS MORNING ACROSS THE SOUTHERN TEXAS PANHANDLE. WINDS WILL SHIFT TO NORTHWESTERLY AND INCREASE TO 30 TO 35 MPH...WITH GUSTS AS HIGH AS 50 MPH...THIS AFTERNOON AS A COLD FRONT PUSHES THROUGH THE REGION. WINDS WILL BEGIN TO SUBSIDE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TAB
000 WWUS74 KAMA 302039 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CDT MON MAR 30 2009 TXZ011>020-310200- /O.UPG.KAMA.WI.Y.0007.000000T0000Z-090331T0200Z/ /O.NEW.KAMA.HW.W.0004.090330T2039Z-090331T0200Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 339 PM CDT MON MAR 30 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE. THIS HIGH WIND WARNING REPLACES THE WIND ADVISORY. NORTHWEST TO NORTH WINDS OF 35 TO 45 MILES AN HOUR WITH GUSTS TO AROUND 60 MILES AN HOUR CAN BE EXPECTED WITH A COLD FRONT MOVING THROUGH THE SOUTHERN TEXAS PANHANDLE. WINDS WILL BEGIN TO SUBSIDE AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ003-TXZ004-005-008>010-310200- /O.NEW.KAMA.WI.Y.0008.090330T2039Z-090331T0200Z/ BEAVER-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL- INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER... HIGGINS...FOLLETT...BORGER...MIAMI...CANADIAN 339 PM CDT MON MAR 30 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY FOR THE NORTHEAST TEXAS PANHANDLE AND THE EASTERN OKLAHOMA PANHANDLE...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. NORTHWEST WINDS OF 30 TO 35 MILES AN HOUR WITH GUSTS TO 55 MILES AN HOUR WILL BE COMMON BEHIND A COLD FRONT INTO THE EARLY EVENING HOURS. WINDS WILL BEGIN TO SUBSIDE BY SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOEHRING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:57 PM CDT, 7 minutes earlier.
Area forecast discussion, Mar 29, 3:57 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 357 PM CDT SUN MAR 29 2009 .DISCUSSION... AFTERNOON RELATIVE HUMIDITIES HAVE DROPPED QUICKLY AS WINDS HAVE PICKED UP. A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR THE SOUTHWEST TEXAS PANHANDLE. TEMPERATURES WERE BUMPED UP IN THE SOUTHEAST FOR TONIGHT...BUT OTHERWISE THE NEAR TERM FORECAST HAS BEEN KEPT AS IS. AN UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS ON MONDAY AND A SURFACE BOUNDARY WILL STRETCH BACK TO THE SOUTHWEST AND CROSS THE PANHANDLES. A STRONG GRADIENT NEAR THE BOUNDARY WILL REQUIRE A WIND ADVISORY FOR THE SOUTHERN TEXAS PANHANDLE MONDAY AFTERNOON. NO PRECIPITATION IS ANTICIPATED WITH THE FRONT. TUESDAY WILL BE A TRANSITION DAY WITH LIGHTER WINDS BEFORE ANOTHER SYSTEM WORKS ITS WAY EASTWARD FROM THE WEST COAST BY LATE WEDNESDAY. MOISTURE APPEARS TO WRAP AROUND THE SYSTEM AND WILL BRING A SLIGHT CHANCE FOR MOISTURE TO THE EASTERN OKLAHOMA AND NORTHEAST TEXAS PANHANDLE WEDNESDAY NIGHT. YET ANOTHER SYSTEM MOVES ACROSS THE SOUTHERN PLAINS ON FRIDAY AND SETS UP LOW PRESSURE IN THE LEE OF THE MOUNTAINS IN THE AFTERNOON WITH BREEZY CONDITIONS ARE POSSIBLE. THE SYSTEM MAY BRING A CHANCE FOR PRECIPITATION LATE SATURDAY AS IT LIFTS OFF TO THE NORTHEAST. && .FIRE WEATHER... RELATIVE HUMIDITIES DROPPED QUICKLY ACROSS THE PANHANDLES AND WINDS HAVE PICKED UP. RED FLAG CRITERIA ARE BEING MET AT THIS TIME BUT THERE IS UNCERTAINTY AS TO SUSTAINED CONDITIONS FOR 3 HOURS. A FIRE DANGER STATEMENT HAS BEEN ISSUED. TWO MORE SYSTEM WILL SWING ACROSS THE SOUTHERN PLAINS IN THE DAYS AHEAD AND WILL CAUSE BREEZY TO WINDY CONDITIONS WITH POSSIBLE PRECIPITATION LATE WEDNESDAY AND AGAIN LATE SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 39 59 29 54 34 / 0 5 5 0 0 BEAVER OK 31 54 27 52 28 / 0 5 10 0 0 BOISE CITY OK 30 51 24 51 29 / 0 10 5 0 0 BORGER TX 41 57 31 59 37 / 0 5 10 0 0 BOYS RANCH TX 38 61 27 57 34 / 0 5 5 0 0 CANYON TX 38 63 27 58 33 / 0 5 5 0 0 CLARENDON TX 45 64 34 59 37 / 0 5 10 0 0 DALHART TX 33 56 25 53 28 / 0 5 5 0 0 GUYMON OK 34 53 27 51 30 / 0 10 5 0 0 HEREFORD TX 39 63 26 59 35 / 0 5 5 0 0 LIPSCOMB TX 34 58 27 53 32 / 0 5 10 0 0 PAMPA TX 42 58 31 57 37 / 0 5 10 0 0 SHAMROCK TX 40 67 34 60 36 / 0 5 10 0 0 WELLINGTON TX 45 70 36 62 37 / 0 5 10 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/21
Hazardous weather outlook, Mar 29, 1:00 PM CDT, 3 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN MAR 29 2009 OKZ001>003-TXZ001>020-301100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN MAR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT DUE TO SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN... A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL MOVE ACROSS THE REGION ON MONDAY. THE CORRESPONDING TIGHT PRESSURE GRADIENT MAY CAUSE WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS MONDAY AFTERNOON AND EVENING ACROSS THE SOUTHERN TEXAS PANHANDLE...AND A WIND ADVISORY MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TAB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.